I developed severe mouth sores in week 9. Had to get a Rx from the doc to calm this down. I still have periodic mouth sores but seem to be keeping it in check with Biotene toothpaste and mouthwash. I had the typical injection site rash up until week 11, then the/a rash spread to my back, shoulders, arms and legs. I am now in week 20 of tx. The itching was terrible and no OTC stuff worked. I tried it all, and then some...Witch Hazel rubs, oatmeal baths, olive oil. My MD did not think it was a rash from the meds, even though I am in a clinical trial with a protease inhibitor with Peg-Intron Alfa 2b and Ribavirin. I went to my family MD and was given a 2 week steroid treatment, Atavax and a Rx (topical steroid) at week 16 of tx. I also went to a dermatologist. She took a skin sample. I go back this week. The itching stopped, but the rash was still very pronounced. I aggravated my condition...when it itched, I scratched!!.. until the Atarax and steroids kicked in. I still have the rash, but it is not itching constantly. If the dermatologist has any new info I will share.
i don't get rashes at all. but i also don't bathe as often, put on lotion, LOTS while wet. I do have bad mouth ulcers. they wax and wane.
No rash for me -- just the itchies...
And dry skin from heck.
But a lot of others did.
I oiled down with olive oil every shower - and used oatmeal baths, etc.
I started getting just a small patch here and there, it would itch really bad, and of course in my sleep, I scratched, it became raw and from there it was on my back and belly mostly, where I do the shot are red spots for weeks. then turn dry. I got steriod creame from dermatologist, and put that on when its itchy, then it drys out bad, and I put Eucerin on the dry spot, and it usually clears up, just to come back in another spot. I am currently on week 32 / 49. And will not miss that part of treatment. ( or any other part, only the relaxing I get to do on the weekends ) Sometimes I feel and look so bad, I think I cannot handle this for much longer ) but I will not quit.... I am in for the full ride. I am going to beat it this time.......
Still figuring out how this posting stuff works. I saw my dermatologist and my skin sample came back as "asteatotic eczema/xerosis." We feel it was the riba-rash. I am disappointed in myself that I had not researched this fact more thoroughly (I am in wk 21/48 of tx!) and discussed this more thoroughly with my clinical nurse and MD (they said it was not a reaction to the meds). I have now got folliculitis (red bumps with pus-heads) on my arms and knees. I am taking an antiobotic and the redness and swelling are going down.